MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A OS-6; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A OS-6; SUTURE, SURGICAL, ABSORBABLE
Model Number SXPP1A200
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: was the needle removed from the patient during the same procedure? no further information is available.What tissue/location was suturing when pull off occurred? on the fascia.Were there any unexpected outcomes or complications as a result of this suture needle pull off event? no further information is available.
 
Event or Problem Description
It was reported that a patient underwent a total knee replacement procedure on (b)(6)2020 and barbed suture was used.During the procedure, when putting the 1st stitch on the fascia, the suture got detached from the needle.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/10/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4) date sent to fda: 02/01/2021 additional information: h3, h6 h3 analysis summary: it was received for evaluation an unopened sample of product code sxpp1a200, lot phk699.During the visual inspection of the unopened sample, no defects were found on the packages.The sample was opened, and swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects or damaged were observed.A functional test was performed using an instron and the pull force were above the minimum requirements.The device performed without any defect noted and the actual complaint sample was not returned for analysis.H6 component code: conforming device this report is being submitted pursuant to the provisions of 21 cfr, parts 4 and 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SYM PDS+ UNI VIO 18IN 0 S/A OS-6
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11003806
Report Number2210968-2020-09894
Device Sequence Number19723408
Product Code NEW
UDI-Device Identifier10705031227668
UDI-Public10705031227668
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberSXPP1A200
Device Catalogue NumberSXPP1A200
Device Lot NumberPHK699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/05/2021
01/11/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date01/10/2021
02/01/2021
Patient Sequence Number1